Alert archive / Nebraska / Red Flag Warnings in 2022
Red Flag Warning 7, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 27, 2022, 1:25 PM MDT for 7 counties in Nebraska. It took effect at Mar 28, 2022, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2022, 1:25 PM MDT (19:25 UTC)
- In effect from
- Mar 28, 2022, 12:00 PM MDT
- Expired
- Mar 28, 2022, 6:43 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1932 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 395 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882 WWUS83 KLBF 271925 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 225 PM CDT Sun Mar 27 2022 NEZ204-280930- /O.UPG.KLBF.FW.A.0007.220328T1800Z-220329T0100Z/ /O.NEW.KLBF.FW.W.0007.220328T1800Z-220329T0100Z/ Eastern Panhandle/Crescent Lake NWR- 125 PM MDT Sun Mar 27 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR STRONG WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in North Platte has issued a Red Flag Warning FOR STRONG WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 7 PM MDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the lower 70s. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
3 follow-up statements
114 WWUS83 KLBF 272246 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 546 PM CDT Sun Mar 27 2022 NEZ204-281300- /O.CON.KLBF.FW.W.0007.220328T1800Z-220329T0100Z/ Eastern Panhandle/Crescent Lake NWR- 446 PM MDT Sun Mar 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR STRONG WIND AND LOW RELATIVE HUMIDITY... * Affected Area...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Temperatures...In the lower 70s. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
101 WWUS83 KLBF 280812 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 312 AM CDT Mon Mar 28 2022 NEZ204-282215- /O.CON.KLBF.FW.W.0007.220328T1800Z-220329T0100Z/ Eastern Panhandle/Crescent Lake NWR- 212 AM MDT Mon Mar 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN NEBRASKA PANHANDLE AND WESTERN SANDHILLS.. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 to 15 percent. * Temperatures...Highs in the mid to upper 70s. * Impacts...Weather conditions could become favorable for rapid fire growth and erratic fire behavior. Fires may quickly become out of control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
181 WWUS83 KLBF 290043 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 743 PM CDT Mon Mar 28 2022 NEZ204-290145- /O.CAN.KLBF.FW.W.0007.000000T0000Z-220329T0100Z/ Eastern Panhandle/Crescent Lake NWR- 643 PM MDT Mon Mar 28 2022 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN NEBRASKA PANHANDLE AND WESTERN SANDHILLS... The National Weather Service in North Platte has cancelled the Red Flag Warning. This risk of critical fire weather conditions across the eastern Panhandle and western Sandhills has ended. The Red Flag Warning for this area is cancelled. $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 27, 11:58 AM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 27, 11:58 AM MDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1258 PM CDT Sun Mar 27 2022 .SHORT TERM...(Today through Monday) Issued at 436 AM CDT Sun Mar 27 2022 Near-term concerns revolve around elevated to critical fire weather conditions for Sunday and Monday. A Fire Weather Watch has been issued for portions of western Nebraska Monday afternoon into early evening. Details specific to the fire weather concerns can be found in the Fire Weather discussion below. Period begins with northwesterly flow across much of the Midwest through the High Plains as upper-level ridging continues to approach the Great Basin and large-scale troughing moves into the Northeast CONUS. Strong surface high pressure stretches from northern Manitoba down through the lower Great Lakes. With the area caught in a tight pressure gradient as surface low pressure remains prevalent to the west, expect increasing southerly winds today. A narrow ribbon of stronger flow just off the surface will continue to develop through the morning hours which lead to the development of some light showers in an area of weak convergence. Moisture is fairly limited and with ample dry air in the low levels, expecting this activity to remain fairly limited across the area. Maintained a mention of flurries this morning across Central Nebraska with light snow in close proximity to the Missouri River valley beginning around sunrise but exiting by mid-morning. This will develop within an area of stronger WAA and isentropic lift on the 290-300K surfaces. Little to no accumulations are expected. Did decrease high temperatures slightly today, especially across Central Nebraska, where areas will likely hold onto sub-zero h85 temperatures through the day and thus holding afternoon highs closer to the mid 40s. Further west and closer to the developing thermal ridge, expect warmer temperatures with values approaching the low 60s. Timing of strongest southerly winds will favor late morning with a lull around the middle of the day until a slight increase during the late afternoon. Gusts in the 25 to 30 mph range are possible. For Monday...mid-level ridging will continue to move in from the west with the ridge axis settling into the area around midday. A strong low-level jet will develop which will prevent the boundary layer from decoupling and keep morning lows on the mild side, ranging from middle 30s west to middle 20s east. Expect this belt of stronger winds to gradually shift east through the day while maintaining appreciable strength. This will continue strong WAA through the day. Some uncertainty remains regarding daytime highs on Monday. Recent trends from the NAM and ECMWF have decreased values somewhat even though h85 temperatures even though h85 temperatures are set to exceed the 99th percentile over much of western Nebraska. This likely has to do with suggesting the surface boundary progged to approach off the higher terrain settles further west. This would limit spread of the downsloping flow within the drier airmass. As such, have seen temperatures decrease slightly for Monday with the greatest warmth "retreating" to west of Highway 61. Even so, high temperatures will reach anomalously warm values across the entirety of the forecast area with some readings of 25 to 30 degF above normal across our northwest zones. This translates to highs around 60s for the Highway 281 corridor to the upper 70s to low 80s west of Highway 61. .LONG TERM...(Monday night through Saturday) Issued at 436 AM CDT Sun Mar 27 2022 Beginning 00z Tuesday. Ridge breakdown will begin late Monday as a long wave trough tracks into the Desert Southwest and the first period of appreciable height falls overspreads the area. A rapidly deepening surface low will begin to take shape Tuesday morning across western Kansas into western Nebraska. This will line up with the greatest height falls locally and strongest WAA immediately east of the area. Precipitation chances will increase quickly Tuesday afternoon as the main deformation band moves through the area. Thermal profiles will favor rain initially with even the potential for a few thunderstorms across Central Nebraska as surface dew points climb into the 40s and cold air aloft push LI values below zero. The lack of significant instability should prevent these from being nothing more than rain showers with a few embedded thunderstorms however. Afternoon highs will reach the 50s and 60s, but fall quickly through the evening as CAA quickly increases. This will foster a transition to at least a rain/snow mix if not all snow by early morning Wednesday. At this time, any threat for accumulating snow appears to be low given track of the surface low being well to the southeast and the h7 low tracking over the area. Add to this the late arrival of the coldest air and conditions appear to support this. One additional concern with this system will be the potential for strong winds. NAEFS guidances suggests winds off the surface exceeding the 90th Percentile up through h7 and potentially approaching the 95th percentile around h85. ECMWF Extreme Forecast Index highlights much of central Nebraska experiencing an anomalous wind event, but falls short of suggesting it be significant based on shift of tails values. Opted to increase winds after coordination with neighboring offices as a result. Various ensemble guidance hints at the potential for seeing High Wind Warning (58 mph gusts or greater) Wednesday morning, but confidence in this remains low so will only mention potential for wind speeds to increase with later forecasts. For now, have peak gusts approaching 50 mph Wednesday morning. High temperatures will continue to drop with Wednesday's values holding onto the 40s and potentially upper 30s. Though total precipitation amounts remain somewhat uncertain, the potential for the entire area to see rainfall is possible. Uncertainties remain but confidence should only continue to increase in the coming days. For Thursday...evolution of the main storm system now exiting the area has become a bit more certain compared to a day ago. Seems to be fairly good agreement in deepening the surface low as it continues to track towards the Great Lakes. Given the expectation for this to occur by late morning Thursday, do believe the area will see a period of dry weather return for much of the daytime. With the coldest pocket of air now settling northeast of the area, will see a modest temperature recovery for Thursday. Highs will likely recover closer to seasonable norms across the Panhandle into southwest Nebraska while North Central Nebraska remains slightly below normal. Winds will again remain gusty which will only work to make the day feel colder than it actually is as gusts range from 25 to 35 mph out of the northwest. For Friday and beyond...confidence beyond Thursday begins to drop off again as some questions regarding the approach of a digging trough within the flow and where this feature tracks remains unresolved. Have seen recent trends suggesting that precipitation chances have increased for the Friday and Saturday timeframe. The biggest proponent of this is the ECMWF and its ensemble counterpart. Probabilities of seeing > 0.1" have noticeably increased with many individual members painting widespread and potentially heavy QPF values. Though the GEFS advertises a similar pattern, it favors areas south of the Kansas state line and largely misses western Nebraska. Do believe PoPs utilizing the model blend increased on account of the latest ECMWF/EPS, but remains far from certain so do suggest one with interests in the late week check back with later forecasts for more possible fluctuations in the precipitation outlook. What appears likely is for April to begin with temperatures near to slightly below normal for the first few days as highs look to settle around the upper 40s to low 50s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1257 PM CDT Sun Mar 27 2022 Mostly quiet aviation conditions are expected over the next day with the only major concern being increasing winds. Overnight low level wind shear is possible as winds increase. Strong winds will continue into Monday morning with gusts up to 25 knots possible. These stronger winds will continue into Monday afternoon. && .FIRE WEATHER... Issued at 436 AM CDT Sun Mar 27 2022 Elevated fire weather conditions will develop across portions of north central Nebraska on Sunday as strong southerly winds develop across much of the area. Forecast high temperatures have decreased slightly, however, ample dry air in place with mostly sunny skies this afternoon will push afternoon humidity minimums into the low 20s. Though critical fire weather conditions are not expected, any fire starts will have the potential to spread rapidly owing to the expected wind gusts. For Monday, have issued a Fire Weather Watch for Zone 204 (eastern Panhandle and portions of western Sandhills). A quasi-stationary boundary will drift off the higher terrain with anomalous warmth overtop this feature. To the west of this boundary...expected to set up just west of the Highway 61 corridor...westerly downsloping winds and h85 temperatures of near 20 to 22 degC will foster an area of highs climbing into the upper 70s to low 80s. This will be coincident with dew points in the mid to upper 20s which will push afternoon humidity minimums into the critical range (< 15%) during the afternoon. With forecast wind gusts around 25 to 30 mph, coordinated and issued a Fire Weather Watch with adjacent offices. One consideration, however, has been recent trends placing this frontal boundary further west than currently progged. Should this continue to occur, afternoon high temperatures may fall with later forecasts which would limit how low humidities fall. For now, given the forecast calling for critical levels to occur, did join in issuing a watch but should afternoon forecast highs continue to fall the watch may be allowed to be cancelled. Confidence in this is low but non-zero so stay tuned to later forecasts. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for NEZ204. && SHORT TERM...NMJ LONG TERM...NMJ AVIATION...Kulik FIRE WEATHER...NMJ
Hazardous weather outlook, Mar 27, 10:30 AM MDT, 2 hours 55 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1130 AM CDT Sun Mar 27 2022 NEZ004>010-022>029-035>038-056>059-069>071-094-281630- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1130 AM CDT Sun Mar 27 2022 /1030 AM MDT Sun Mar 27 2022/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Elevated to near critical fire weather conditions are anticipated today, primarily in north central Nebraska, where low humidity values correspond with breezy south winds. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A Fire Weather Watch is in effect Monday afternoon and early evening for the Panhandle and western Sandhills due to warm temperatures, very dry air, and a westerly breeze. A strong cold front crosses the forecast area on Tuesday, resulting in rain switching to snow Tuesday night. Northerly winds on Wednesday will approach 50 mph at times. Travel may be difficult for lightweight and high-profile vehicles, especially on east-west routes. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:09 AM MDT | Fire Weather Watch | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 1 more | 11 hr |
Nearby
Red Flag Warnings in Nebraska, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.